Cutaneous Toxicity of Epidermal Growth Factor Receptor Inhibitors - Post Test

Name:
Street Address:
City: State/Province:
ZIP/Postal Code: Country:
Telephone #: Email:
I am a Registered Nurse
Please email me when more CME becomes available
Please add me to the Oncolink O-Pro eNewsletter
  1. EGFRI-associated rash occurs in approximately 60-80% of patients taking these agents.
    1. True
    2. False

  2. The following statements about EGFRI-associated rash are true, except:
    1. The rash can cause anxiety, depression, sleep disturbances, and social isolation.
    2. EGFRIs have similar toxicity profiles to standard chemotherapy agents.
    3. Studies have found a correlation between the benefit of EGFRIs and the development and intensity of the rash.
    4. The rash is papulopustular, and appears in a follicular pattern across the face, nose, head, neck, upper extremities, and upper portion of the trunk.

  3. A grade 3 rash:
    1. Covers >30% of a patient's body.
    2. Limits the paitent's activities of daily living.
    3. Increases the patient's risk of infection.
    4. All of the above.

  4. The long-term effects of EGFRIs are well understood and there are national guidelines for monitoring for these complications.
    1. True
    2. False

  5. Paronychia is a painful inflammation of the proximal and lateral nail folds. Preventive measures include:
    1. Avoid nail biting and trim nails safely.
    2. Diluted bleach or vinegar soaks to prevent infection.
    3. Wear comfortable, well-fitted shoes.
    4. All of the above.

  6. The nurse tells the patient who is beginning treatment with erlotinib that:
    1. This medication has no significant side effects.
    2. You will need to take nausea medications around the clock.
    3. This medication might make you sleepy, so drink as much caffeine as you can.
    4. Your eyelashes might grow long and curl, and need to be trimmed to prevent corneal abrasions.

  7. The patient complaining of hypertichosis asks the nurse what she can do about it. The nurse responds:
    1. Waxing can be helpful.
    2. This side effect is permanent.
    3. Use eflornithine cream.
    4. Take ondansatron around the clock.

  8. The nurse advises the patient starting cetuximab treatment to prevent or minimize the severity of the rash by:
    1. Taking the medication on an empty stomach.
    2. Applying emollient lotions daily.
    3. Use a broad-spectrum sunscreen daily.
    4. All of the above.

  9. The nurse advises the 82-year old patient on erlotinib to treat her pruritis with:
    1. Loratadine
    2. Long, hot showers
    3. Fragrant lotions
    4. Diphenhydramine

  10. For oral EGFRIs, compliance is critical. Nurses can encourage compliance by:
    1. Explaining the importance of compliance to improved outcomes.
    2. Encourage methods to improve compliance, including pill boxes and reminders.
    3. Do a telephone follow up with the patient to help with side effect management.
    4. All of the above

Please hit submit only once. The results may take a few minutes to load on slower connections.


I Wish You Knew

Complementary & Alternative Medicine

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Facing a new cancer diagnosis or changing the course of your current treatment? Let our cancer nurses help you through!

Learn More